MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X30MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X30MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Synovitis (2094); Osteopenia/ Osteoporosis (2651); Metal Related Pathology (4530)
Date of Event 10/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced fluid collection in the shoulder and underwent a washout approximately fourteen (14) months after initial implantation.The surgeon noted metallosis during the washout with a culture test.Medical images were provided and reviewed by a healthcare professional which identified disassociation of the baseplate, implant fracture, and osteopenic bone quality.A revision is planned to take place at an unknown date.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event; please see the associated reports: 0001825034 - 2023 - 02427 0001825034 - 2023 - 02428 0001825034 - 2023 - 02429 0001825034 - 2023 - 02430 0001825034 - 2023 - 02431 0001825034 - 2023 - 02433 0001825034 - 2023 - 02434.Concomitant medical products - part number (lot number): 113627 (65066704).110032430 (64280179).115310 (j7205639) 180554 (407570).180552 (172930).180550 (685660).180559 (414730).Associated product information: 110031424 (65164121), 110031399 (65232426).E1: full establishment name - (b)(6).G2: foreign - event occurred in singapore.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial implantation approximately one (1) year and four (4) months ago.Subsequently, the patient was experiencing fluid collection in the shoulder and underwent a washout approximately two (2) months ago.During the washout, the surgeon noted metallosis, which was later confirmed with a culture test.There was also note of baseplate failure.The patient later underwent a revision approximately three (3) weeks ago to remove the implants.Medical images were provided and reviewed by a healthcare professional and identified disassociation of the baseplate, implant fracture, and osteopenic bone quality.
 
Additional Manufacturer Narrative
If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product/provided pictures identified the returned taper has wear and damage on the connector that mates with the baseplate.The baseplate was not returned.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial anatomic alignment of the right shoulder reverse-type arthroplasty complicated by subsequent implant fracture and partial disassembly as noted with a linear metallic fragment.There is no evidence of implant loosening or abnormal radiolucency.There is slight malalignment as noted at the junction of the baseplate and glenosphere.No anatomic abnormality is noted.The presence of the linear metallic fragment and partial separation of the glenosphere and baseplate would require revision.The metallic fragment separation could result in the reported metallosis.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed by mmi review.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, g3, g6, h2, h11.The following sections were corrected: d4.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVS CNTRL 6.5X30MM ST/RST
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17985394
Report Number0001825034-2023-02432
Device Sequence Number8167024
Product Code PHX
UDI-Device Identifier00880304677081
UDI-Public(01)00880304677081(17)320507(10)243340
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number115396
Device Lot Number243340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer10/23/2023
03/27/2024
02/14/2025
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/20/2023
03/29/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose